• AFTER CHEMO AND RADIATION

    Asked by SunnyCloud on Saturday, February 4, 2012

    AFTER CHEMO AND RADIATION

    Has anyone experienced pain throughout body & weakness in the limbs? Also, tingling on bottom of feet & palms?

    13 Answers from the Community

    13 answers
    • Cindy's Avatar
      Cindy

      I had tingling in my feet and fingers which affected only my toes and finger tips during my earlier chemo treatments but by the end of my last chemo treatment (6th) it affected the front half of each foot. My doctor told me it was peripheral neuropathy (nerve damage) caused by my chemo treatments. It hurt sometimes for something light like a sheet to touch the tops of my feet. When I was swimming it felt like someone was slapping the tops of my feet. I also had weakness in my legs and sometimes could not walk straight after my last chemo treatments - it looked like I was dizzy. A few times my mouth felt a little tingly. It affected my hands and arms very little. I did lots of crocheting during my chemo treatments. I did have random pains throughout my body. It is now a little over 10 months since my last chemo treatment and the tingling has improved so that it only affects my toes and a small part of my feet. I finally gained enough strength in my legs last month that I began exercising in addition to my regular activities.

      about 5 years ago
    • SunnyCloud's Avatar
      SunnyCloud

      I am very angry at my doctors right now. To the point that I wish I could get new doctors. I know they know that this horrible pain that I am experiencing is from the treatments. I can even touch my own body lightly without feeling pain. In fact, it is very much like fibromyalgia. Anyhow, instead of offering me pain meds, one suggested that I'd see a primary doctor so that he can refer me to another. And my chemo doc offered to do an MRI which he knows that I am afraid of big time. This makes me feel as if they think Im some kind of drug addict or as if I dont matter anymore since there is no more cancer. Next time I see them and they dare ask me how I am doing, I am going to answer, "Why should I answer you? No point in telling you since there is nothing you can do. Im here, just do what you have to do so that I can go home." Im very hurt, angry, & disappointed. Not to mention worried. :(

      about 5 years ago
    • SunnyCloud's Avatar
    • TJM's Avatar
      TJM

      I have had severe tingling and numbness in 3 fingers on both hands and 3 toes on both feet since I begin my 6th cycle of the 8 cycle chemo treatment. It is the Oxyplaitin that causes that neuropathy in my case. Now, following radiation w/chemo pill Zeloda I'm experiencing severe abdominal pains almost 3 weeks after radiation ended. It seems that these treatments for some people have long term side effects that the Doctors don't want to talk about unless you keep telling them that you "know" it's from the treatment and then they tell you it will go away. There seems little they can do or you can do but give it time and hope that they are right. But what's the alternative? Try to get a lot of exercise, drink plenty of fluids. Good luck.

      about 5 years ago
    • Janice's Avatar
      Janice

      I think most people get the neuropathy in hands and feet. It is very annoying. I don't see how an MRI would tell him anything. My doc and the nurses always ask about the tingling. Heat helps, I like taking clothes from the dryer &in the summer putting my hands on something sitting in the sun. Cindy crocheted, I knit. I don't know whether it helps, but my mind thinks the movement gets the blood moving. I drop things, & have trouble opening jars, etc., which is also annoying. I love this forum because we all understand each other. Friends and family know it is no fun, but they don't really understand - I hope they never have to first-hand.

      about 5 years ago
    • SunnyCloud's Avatar
      SunnyCloud

      Thank you TJM! I agree. Janice, yes! I love to be able to share with people who really understand what it's like to live with all that comes with cancer...during or after. And yes, I think moving makes the tingling less annoying. Sometimes even the pain lessens. <3

      about 5 years ago
    • mysecondchance's Avatar
      mysecondchance

      Can relate to all of you. My body was wracked with pain for a long time after chemo. I also had tingling in hands and feet. My knees hurt so much when I sat down on the toilet that I dreaded each time. After several months past my last chemo infusion I emailed my oncologist to see if she could suggest something. She referred me to my primary to get tested for arthritis. Really? I went through an exercise program for cancer patients and survivors that seemed to help. The pain relented for a while than came back. It has now been about a year and a half since my last chemo and I can say that most of the aches and pains are gone. The ones that remain I had before the cancer. I am 63 and I guess some aches and pains are expected. So as with most things in life, it is time that helps.

      about 5 years ago
    • SunnyCloud's Avatar
      SunnyCloud

      Good to hear Mysecondchance! Oh, and one of my docs, he said that it sounds like a joint disease to him. And...they obviously talk to each other because the nurse for the other doc knew that this one had told me to see my primary doc. And..when I told him that I thought it was from the chemo (he is the radiation doc), he just said, "ummmm." I knew right there and then that he didnt want to comment on that. Well, though it's difficult, I am willing to carry my cross. I suppose that I will look for ways to alleviate the symptoms. Thank you everyone for sharing. xoxxoxoxxox

      about 5 years ago
    • whirl's Avatar
      whirl

      Like the above answers your tingling is probably neuropathy from the chemo. I am sorry your oncol. doesn't want to be upfront about it.
      I was lucky to have only 4 chemo thus my neuropathy has resolved. I do think when your chemo is completed it will get better. Whether it will completely disappear remains to be seen. My friend who had 6 treatments still has some remanents left of the tingling. My oncol. didn't offer much in the way of relief but luckily it was tolerable.
      Like the above answer I am not sure a MRI would help although it can be possibly related to a back or nerve problems.

      Hang in there and be persistent.

      about 5 years ago
    • SunnyCloud's Avatar
      SunnyCloud

      I finished my chemo back in Oct. I had 6 also. I believe he mentioned an MRI to get me to hush. He succeeded. My last MRI did show edema. But Ive never had pain like this and in the places I find pain now. But oh well. We'll see what happens. In the meantime, prayers are going up. Good night whirl..God bless.

      about 5 years ago
    • CassReeder's Avatar
      CassReeder

      I am a new member and newly diagnosed and only know about the neuropathy from my dad as he is in remission from NHL 16 years since his last treatment and still has it, but they grossly over treated him with chemo and radiation. Just wanted to ask if the side effects and pain involved and associated with treatment are worth it?

      about 5 years ago
    • SunnyCloud's Avatar
      SunnyCloud

      Well, for me, it is worth it because I get to stay with my family longer. But, it is so aggravating. It hasnt even been 6 months and Im already sick of it. I just pray for strength & less pain. Some days are better than others. Ive heard a lot that it is good to practice relaxation, meditation, and such things. I have yet to try a heat pad. May God be with you on this journey. I know without Him I wouldnt have gotten this far. xoxox

      about 5 years ago
    • SunnyCloud's Avatar
      SunnyCloud

      During therapy, he knows that I didnt take the narc meds because they would make me sick. So I would just take tylenol. So if Im calling & crying on the phone, he should know it's serious and that I am not some sort of addict. They did give me meds for the MRI I did at the beginning, but it didnt do me any good. Anyway, I have a migraine now. Im just going to talk to my onc and see what he can do for me...perhaps even do all the check ups in their stead. TY xox

      about 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more cervical cancer questions.  Also, don't forget to check out our Cervical Cancer page.